Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Sep 24, 2021, 10:31 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2021, 10:31 AM CDT (15:31 UTC)
- Expired
- Sep 24, 2021, 1:11 PM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
276 WHUS73 KDLH 241531 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1031 AM CDT Fri Sep 24 2021 LSZ144-145-250345- /O.NEW.KDLH.SC.Y.0069.210924T1531Z-210924T2100Z/ /O.CON.KDLH.SC.Y.0068.210925T1600Z-210925T2000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 1031 AM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 3 PM CDT SATURDAY... * WHAT...For the first Small Craft Advisory, northwest winds 5 to 15 kt with gusts up to 25 kt. For the second Small Craft Advisory, west winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...For the Small Craft Advisory, until 4 PM CDT this afternoon. For the Small Craft Advisory, from 11 AM to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-143-242100- /O.EXB.KDLH.SC.Y.0068.210924T1531Z-210924T2100Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 1031 AM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-250000- /O.EXB.KDLH.SC.Y.0068.210924T1700Z-210925T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 1031 AM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-250345- /O.CON.KDLH.SC.Y.0068.210924T1800Z-210926T0000Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 1031 AM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-250345- /O.CON.KDLH.SC.Y.0068.210925T1600Z-210925T2000Z/ Port Wing to Sand Island WI- 1031 AM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 3 PM CDT SATURDAY... * WHAT...West winds 15 to 20 kt and waves 3 to 4 ft expected. * WHERE...Port Wing to Sand Island WI. * WHEN...From 11 AM to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
502 WHUS73 KDLH 241811 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 111 PM CDT Fri Sep 24 2021 LSZ144-145-250615- /O.CAN.KDLH.SC.Y.0069.000000T0000Z-210924T2100Z/ /O.CON.KDLH.SC.Y.0068.210925T1600Z-210925T2000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 111 PM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 3 PM CDT SATURDAY... ...SMALL CRAFT ADVISORY THIS AFTERNOON IS CANCELLED... * WHAT...Small Craft Advisory cancelled for this afternoon. For the Small Craft Advisory on Saturday, west winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...From 11 AM to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-250615- /O.CON.KDLH.SC.Y.0068.000000T0000Z-210926T0000Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 111 PM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 4 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-250615- /O.CON.KDLH.SC.Y.0068.210925T1600Z-210925T2000Z/ Port Wing to Sand Island WI- 111 PM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 3 PM CDT SATURDAY... * WHAT...West winds 15 to 20 kt and waves 3 to 4 ft expected. * WHERE...Port Wing to Sand Island WI. * WHEN...From 11 AM to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-143-242100- /O.CON.KDLH.SC.Y.0068.000000T0000Z-210924T2100Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 111 PM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-250000- /O.CON.KDLH.SC.Y.0068.000000T0000Z-210925T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 111 PM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 6:59 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 24, 6:59 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
659 AM CDT Fri Sep 24 2021
.DISCUSSION...(Today through Thursday)
Issued at 218 AM CDT Fri Sep 24 2021
Summary: Showers with isolated thunder is expected today with
quiet weather for the remainder of the weekend into next week.
Cool temperatures for Friday and Saturday before they rebound
early next week into the low to mid 70s.
Current radar shows radar returns over Koochiching County
southwestward to Cass County which matches up well with the
location of the surface cold front. Despite what is seen on radar,
there is dry air at the surface therefore what we are seeing is
likely virga. Model sounding over northeastern MN show a dry layer
from the surface to near 700mb so expecting little in the way of
precipitation for that portion of our CWA and have lowered the
Pops due to current thinking. By the evening, as the cold front
moves eastward it will gain upper level support from the trough
located over the Arrowhead southward to northeastern IA. It should
provide enough lift to overcome any dry air at the surface
allowing for precipitation to make its way to the surface. Amounts
won't be all that impressive because the system moves through
rather quickly so areas over far northeastern MN to northwestern
WI will see a tenth of an inch to just over a quarter of an inch
respectively. There will be some lingering cloud cover, so upped
the overnight lows for Saturday into the low 40s which is still
lower than what the NBM recommends.
SPC has Price county in general thunder, but with little
instability, the lift will have to come from upper level support
which appears at its best to be around 00Z. Should also note that
the cold front will have moved out of that part of our CWA at
that time therefore, the winds will have shifted to the northwest
filtering in a lot of dry air. All of that adds up to not having
enough confidence to add PotThunder to the grids.
As this system moves eastward, the weather will become rather
tranquil with temperatures rather cool over the weekend, but
rebounding towards the beginning of next week where temperatures
in the low 70s increasing to the mid 70s by week's end.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 623 AM CDT Fri Sep 24 2021
Most terminals are VFR this morning with a few light showers
moving across the region with HYR receiving the most precipitation
this afternoon of around a quarter of an inch. Also should mention
that HYR has the best possibility of seeing an isolated
thunderstorm, however, did not have enough confidence to add it
into the TAFs. Winds will switch to the northwest in wake of the
cold front as it moves through and should be become gusty this
afternoon.
&&
.MARINE...
Issued at 218 AM CDT Fri Sep 24 2021
A cold front will pass through late this afternoon, bringing a
chance for showers. In addition, winds will gradually become
westerly to northwesterly through the day with breezy conditions
expected. Wind gusts from 20 to 25 knots this afternoon with waves
1 to 3 feet and increasing this evening to 2 to 4 feet along the
Bayfield Peninsula and Apostle Islands. A Small Craft Advisory has
been issued for the Outer Apostles Islands through Saturday
afternoon. Also, a Small Craft Advisory has been added from Two
Habors to the Twin Ports to Sand Island for Saturday morning
through the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 60 45 61 45 / 30 10 10 0
INL 59 43 60 44 / 10 20 10 10
BRD 60 44 64 46 / 30 0 0 0
HYR 61 40 61 41 / 70 10 10 0
ASX 63 45 63 44 / 60 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory from 11 AM to 3 PM CDT Saturday for
LSZ144>146.
Small Craft Advisory from 1 PM this afternoon to 7 PM CDT
Saturday for LSZ150.
&&
DISCUSSION...KSE
AVIATION...KSE
MARINE...KSEHazardous weather outlook, Sep 24, 4:44 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 444 AM CDT Fri Sep 24 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-250945- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 444 AM CDT Fri Sep 24 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-250945- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 444 AM CDT Fri Sep 24 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Northwest winds on Lake Superior are likely to increase following the passage of a cold front. Conditions may become hazardous to small craft late tonight into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions are expected to remain hazardous to small craft through Saturday morning and will decrease throughout Saturday evening. Kossen More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Small Craft Advisory | DLH | 46 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.